Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 10, 2025, 3:29 PM EDT for 5 counties in Michigan. It took effect at Jun 11, 2025, 6:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2025, 3:29 PM EDT (19:29 UTC)
- In effect from
- Jun 11, 2025, 6:00 AM EDT
- Expired
- Jun 11, 2025, 3:12 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 69 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921 WHUS43 KGRR 101929 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 329 PM EDT Tue Jun 10 2025 MIZ037-043-050-056-064-110330- /O.NEW.KGRR.BH.S.0004.250611T1000Z-250611T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan- 329 PM EDT Tue Jun 10 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa and Allegan counties. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Southwest winds will increase to 15 to 25 mph late tonight, persisting into at least Wednesday morning. Waves will build to 3 to 5 feet from the increase in wind speed. Hazardous swimming conditions are expected to develop on Wednesday especially on the south sides of south piers like Grand Haven State Park and Muskegon State Park PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ DUKE
3 follow-up statements
652 WHUS43 KGRR 110235 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1035 PM EDT Tue Jun 10 2025 MIZ037-043-050-056-064-111100- /O.CON.KGRR.BH.S.0004.250611T1000Z-250611T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan- 1035 PM EDT Tue Jun 10 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa and Allegan counties. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Southwest winds will increase to 15 to 25 mph late tonight, persisting into at least Wednesday morning. Waves will build to 3 to 5 feet from the increase in wind speed. Hazardous swimming conditions are expected to develop on Wednesday especially on the south sides of south piers like Grand Haven State Park and Muskegon State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
959 WHUS43 KGRR 110750 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 350 AM EDT Wed Jun 11 2025 MIZ037-043-050-056-064-111600- /O.CON.KGRR.BH.S.0004.250611T1000Z-250611T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan- 350 AM EDT Wed Jun 11 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa and Allegan counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The south sides of piers will have the most hazardous swim conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
995 WHUS43 KGRR 111912 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 312 PM EDT Wed Jun 11 2025 MIZ037-043-050-056-064-112015- /O.CAN.KGRR.BH.S.0004.000000T0000Z-250611T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan- 312 PM EDT Wed Jun 11 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Conditions have fallen below Beach Hazards Statement criteria and therefore it has been cancelled. Conditions will continue to rapidly improve this evening as the wind subsides. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 10, 3:29 PM EDT, 0 minutes earlier. Its key messages:
- Mostly Dry Through Wednesday
- Several Rounds of Showers and Storms Late Week
- Elevated Uncertainty For Late Week Temperatures
Area forecast discussion, Jun 10, 3:29 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 PM EDT Tue Jun 10 2025
.KEY MESSAGES...
- Mostly Dry Through Wednesday
- Several Rounds of Showers and Storms Late Week
- Elevated Uncertainty For Late Week Temperatures
&&
.DISCUSSION...
Issued at 327 PM EDT Tue Jun 10 2025
- Mostly Dry Through Wednesday
Conditions will be dry for most if not all of the area today. Cannot
rule out an isolated shower north of I96 but that will be the
exception. A front drops south across the area on Wednesday.
However, forecast HRRR soundings suggest a well capped environment
due to a warm nose aloft even given ample low-level moisture. So
while the ample low-level warm advection will bring highs into the
80s, conditions will remain dry during the daylight hours.
- Several Rounds of Showers and Storms Late Week
We see a pattern change Wednesday Night into Thursday as mid-level
flow becomes zonal. A baroclinic zone then sets up across the area
reinforced by southerly flow on the warm side and lake-modified
easterly flow on the cool side.
This front will serve as a focus for showers and thunderstorms in
conjunction with RFQ diffluence Wednesday Night into the weekend.
However, as is common in these zonal patterns with more nebulous
synoptic forcing, the exact placement of the front coverage of
rainfall is not nailed down. In particular, we may see the front
lift north and more widespread rainfall coverage Friday into
Saturday as a trof and associated front swing through the region.
PWATs around 1.5" with MUCAPE around 1000 J/kg will be favorable for
both showers and thunderstorms in several rounds over the late week
period. EPS probabilities of rainfall over 0.5" are over 50 percent
across most of the area and over 80% north of M46. For over 1"
probabilities are over 50% near and north of M46. However, this is
both a decrease and northward shift in probabilities compared to the
00z suite. The GEFS also trended notably downward with probabilities
of widespread rainfall over 0.5" compared to the overnight runs.
It's important to note though that these probabilities are based on
coarse resolution data which does not account for thunderstorms,
areas with thunderstorms and especially training thunderstorms may
see higher rainfall totals. In summary, several rounds of showers
and storms are likely Thursday through the weekend but details as to
how much rain and storm coverage remain uncertain.
- Elevated Uncertainty For Late Week Temperatures
The questions on frontal positioning also raise questions on late
week temperatures. 25th-75th percentile spread in temperatures
exceeds 5F and in some cases 10F across the CWA between Thursday and
Saturday. As such, ensemble based guidance like NBM will smooth out
the more stark gradient with widespread "middle of the road"
temperatures. Deterministic guidance better represents the expected
scenario with highs in the 60s-low 70s north of the front and highs
in the mid 70s-80s south. Nailing down frontal position will be key
to temperatures in the long term portion of the forecast.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 154 PM EDT Tue Jun 10 2025
A mid level disturbance is working from west to east through the
Northern Great Lakes this afternoon. The mid level wave is
pushing a surface trough through Southwest Lower Michigan this
afternoon. Near and behind the trough (which stretches from Cheboygan
to Cadillac to Fremont) there are plenty of both cumulus and
stratocumulus with bases ranging from near 2,000 feet at Cadillac
to 4,000 to 5,000 feet. We are expecting mainly VFR ceilings
above 3,500 feet at the TAF sites this afternoon. As we move
towards evening we expect all of the TAF sites to scatter out and
clear, between 22Z and 02Z.
Clear skies will prevail overnight with some altocumulus showing
up towards daybreak with bases near and above 9,000 feet. These
conditions will persist through the morning hours of Wednesday.
Southwest to west winds this afternoon of 10 to 20 knots will
subside quickly this evening becoming light tonight. Winds ramp up
quickly late tonight after 09Z with southwest winds of 15-30
knots developing. Winds will peak around 18Z on Wednesday with
gusts towards 30 knots possible.
&&
.MARINE...
Issued at 327 PM EDT Tue Jun 10 2025
The main focus of the marine forecast is a period of stronger
southwest flow that develops late tonight and persists into
Wednesday. We have opted to issue both a Beach Hazards Statement and
a Small Craft Advisory from 600am Wednesday to 400pm Wednesday.
Winds increase to 40 knots at 1,000 feet. All of this wind will not
mix down, but we feel southwest winds to 15-25 knots are likely
which should result in a 3-5 foot wave field north of South Haven.
Highest waves will be north of Holland. These conditions will be
hazardous to both swimmers and boaters. There is some concern that
this wind being primarily warm air advection may not mix down well,
but we felt confident enough to go with the headlines. Beyond the
Wednesday event, winds and waves are likely below advisory type
criteria Wednesday night into Friday morning.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Wednesday morning through Wednesday
afternoon for MIZ037-043-050-056-064.
Air Quality Alert from midnight tonight to midnight EDT
Wednesday night for MIZ050-056-057-064-071.
MARINE...Small Craft Advisory from 6 AM to 4 PM EDT Wednesday for
LMZ845>849.
&&
DISCUSSION...Thomas
AVIATION...Duke
MARINE...ThomasHazardous weather outlook, Jun 10, 5:49 AM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 549 AM EDT Tue Jun 10 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-111000- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 549 AM EDT Tue Jun 10 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible Thursday into the weekend with some locally heavy rainfall possible. Severe weather is currently not expected but will need to be monitored. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-111000- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 549 AM EDT Tue Jun 10 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds and waves will be hazardous to small craft Wednesday morning into the afternoon. Thunderstorms will likely be moving over the lake at times from Thursday into the weekend. Mariners will need to make plans accordingly. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:26 PM EDT | Small Craft Advisory | GRR | 24 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.